Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
  Journal of Algebraic Geometry
Journal of Algebraic Geometry
  
Online ISSN 1534-7486; Print ISSN 1056-3911
 

The mixed Hodge structure on the fundamental group of hyperelliptic curves and higher cycles


Author: Elisabetta Colombo
Journal: J. Algebraic Geom. 11 (2002), 761-790
Published electronically: June 10, 2002
MathSciNet review: 1910986
Full-text PDF

Abstract | References | Additional Information

Abstract: In this paper we give a geometrical interpretation of an extension of mixed Hodge structures (MHS) obtained from the canonical MHS on the group ring of the fundamental group of a hyperelliptic curve modulo the fourth power of its augmentation ideal. We show that the class of this extension coincides with the regulator image of a canonical higher cycle in a hyperelliptic Jacobian. This higher cycle was introduced and studied by Collino.


References [Enhancements On Off] (What's this?)

  • 1 A.A.Beilinson, Higher regulators and values of L-functions, Jour. Sov. Math. 30 (1985), 2036-2070
  • 2 S.Bloch, Algebraic cycles and higher K-theory, Adv. in Math. 61 (1986), 267-304
  • 3 J.Birman, H.Hilden, On isotopies of homeomorphisms of Riemann surfaces, Ann. of Math. 97 (1973), 424-439
  • 4 J.A.Carlson, Extensions of mixed Hodge structures, Journeés de Geometrie Algebrique d'Angers, Sijthoff and Nordhoff, Alphen aan den Rijn (1980), 107-128
  • 5 A.Collino, Griffiths' infinitesimal invariant and higher K-theory on hyperelliptic Jacobians, J.Algebraic Geom. 6 (1997), 393-415
  • 6 H.M.Farkas, I.Kra, Riemann surfaces, Graduate Texts in Mathematics, 71, Springer-Verlag (1992)
  • 7 W.Fulton, Intersection Theory, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge, Springer-Verlag (1984)
  • 8 F.Guillén, V.Navarro Aznar, P.Pascula-Gainza, F.Puerta, Hyperresolutions Cubiques et Descente cohomologiques, Lecture Notes in Mathematics, 1335 Springer-Verlag (1988)
  • 9 B.Harris, Harmonic volumes, Acta Math. 150 (1983), 91-123
  • 10 R.Hain, The geometry of the Mixed Hodge structure on the fundamental group, Proc. of Symp. in Pure Math. 46 (1987), 247-282
  • 11 R.Hain, The de Rham homotopy theory of complex algebraic varieties I, K-Theory 1 (1987), 271-324
  • 12 R.Hain, Completions of mapping class groups and the cycle $C-C^-$, Contemp. Math. 150 (1993), 75-105
  • 13 R.Hain, Torelli groups and geometry of moduli spaces of curves, MSRI publications 28 (1995), 97-143
  • 14 R.Hain, E.Looijenga, Mapping class groups and moduli spaces of curves, Proc. of Symp. in Pure Math. 21 (1995), 97-142
  • 15 D.Johnson, An abelian quotient of the mapping class group $\mathcal{J}_g$, Math. Ann. 249 (1980), 225-242
  • 16 D.Johnson, A survey of the Torelli group, Cont. Math. 20 (1983), 165-179
  • 17 R.Kaenders, The mixed Hodge structure on the fundamental group of a punctured Riemann surface, Proc. Amer. Math. Soc. 129 (2000), 1271-1281
  • 18 J.Morgan, The algebraic topology of smooth algebraic varieties, Publ. Math. IHES 48 (1978), 137-204
  • 19 S.Morita, On the structure of the Torelli group and the Casson invariant, Topology 30 (1991), 603-621
  • 20 S.Morita, Abelian quotients of subgroups of the mapping class group of surfaces, Duke Math. J. 70 (1993), 699-726
  • 21 S.Muller-Stach, Constructing indecomposable motivic cohomology classes on algebraic surfaces, J. Algebraic Geom. 6 (1997), no. 3, 513-543
  • 22 M.Pulte, The fundamental group of a Riemann surface: Mixed Hodge structures and algebraic cycles, Duke Math. J. 57 (1988), 721-760
  • 23 M.Saito, Mixed Hodge modules and admissible variations C.R.Acad.Sci. 309 I (1989), 351-356
  • 24 J.Steenbrink, S.Zucker, Variation of mixed Hodge structure I, Invent. Math. 80 (1985), 489-542
  • 25 C.Voisin, Variations of Hodge structure and algebraic cycles, Proc. Int. Congress of Math., Vol. 1 (Zurich, 1994), 706-715, Birkhauser, Basel (1995)


Additional Information

Elisabetta Colombo
Affiliation: Dipartimento di Matematica, Universita’ di Milano, via Saldini 50, 20133 Milano, Italy
Email: elisabetta.colombo@mat.unimi.it

DOI: http://dx.doi.org/10.1090/S1056-3911-02-00332-6
PII: S 1056-3911(02)00332-6
Received by editor(s): August 1, 2000
Published electronically: June 10, 2002
Additional Notes: The author acknowledges support from MURST and GNSAGA (CNR) Italy


Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2015 University Press, Inc.
Comments: jag-query@ams.org
AMS Website